Back to all discussions

Missed Period After Stopping Progesterone-Only Birth Control

I was taking progesterone (Micronor) for two years and got off a month ago. I got my period after stopping the medication so technically I had my period twice last month. I was supposed to get it again on Friday but it hasn’t come yet, but I do have some cramping mostly on one side. Curious if this happened with anyone else?

A few people I’ve spoken to about being on progesterone said it stopped their periods completely while they were on it but that never happened for me. I always got my period every month I was on it and now that I’m not on it anymore, I didn’t get my period lol just wondering if it’s cause I had it twice last month. There’s a chance I could be pregnant, but wanted to see if anyone else had this experience with their period not coming a month after stopping progesterone-only birth control.

Also, how long should I wait to take a pregnancy test? Like I said my period was supposed to come Friday. Thanks! 💕

  1. Hi there

    1. , hi there! So while I was on the pill, I had constant bleeding. I decided to give my body a break and go off the pill in June, I haven't had a period since! It very well could be our bodies adjusting to not being on the pill. But I would definitely chat with your doctor. Come to find out, when I got off the pill, they were able to diagnose me with PCOS, and assume that is why I haven't had a period since. Everyone's situation is different though, and there really could be no rhyme or reason as to why you may not be seeing your period.

      And like the previous comment above says, definitely also reach out to your doctor if you are thinking pregnancy. They would be better able to assist you about testing and everything <3

      Do keep us posted. Hoping you are feeling ok and have found some answers. -Kimberli (Team Member)

      1. Hi there , just wanted to check in and see how you were doing and if you were able to get any advice/answers from your doctor! Hope all is well. -Kimberli (Team Member)

        or create an account to reply.